Quotients of conic bundles. (English) Zbl 1375.14123

Let \(k\) be a field, \(\mathrm{char}\,k=0\). Let \(X\) be a \(k\)-rational surface \(X\) and \(G\) be its finite automorphism group. The main results of this paper are the following:
(1) The surface \(X/G\) is \(k\)-birationally equivalent to either a quotient of a \(k\)-rational del Pezzo surface by a finite automorphism group, or a quotient of a \(k\)-rational conic bundle by cyclic group of order \(2^m\), dyhedral group of order \(2^m\), alternating group of degree \(4\), symmetric group of degree \(4\), or alternating group of degree \(5\).
(2) Let \(|G|\) be odd, \(|G|> 10\), and \(|G|\neq 15\). If \(G\) is cyclic or \(|G|\) is not divisible by \(3\), then \(X/G\) is \(k\)-rational.


14J26 Rational and ruled surfaces
14J50 Automorphisms of surfaces and higher-dimensional varieties
Full Text: DOI arXiv


[1] V. Alexeev, Boundedness and K2for log surfaces, Internat. J. Math. 5 (1996), no. 6, 779-810. · Zbl 0838.14028
[2] A. Beauville, Complex Algebraic Surfaces, 2nd ed., London Mathematical Society Students Texts, Vol. 34, Cambridge University Press, Cambridge, 1996. · Zbl 0849.14014
[3] H. F. Blichfeldt, Finite Collineation Groups, The Univ. Chicago Press, Chicago, 1917.
[4] G. Castelnuovo, Sulla razionalità delle involuzioni piane, Math. Ann. 44 (1894), 125-155. · JFM 25.0970.01
[5] I. V. Dolgachev, V. A. Iskovskikh, Finite subgroups of the plane Cremona group, in: Algebra, Arithmetic, and Geometry, in honor of Yu. I. Manin, Vol. I, Progress in Mathematics, Vol. 269, Birkhäuser, Basel, 2009, pp. 443-548. · Zbl 1219.14015
[6] I. V. Dolgachev, V. A. Iskovskikh, On elements of prime order in the plane Cremona group over a perfect field, Int. Math. Res. Not. IMRN 18 (2009), 3467-3485. · Zbl 1188.14007
[7] В. А. Псковских Рациональные поверхности с пучком рациональных кривых, Матем. сб. 74(116) (1967), no. 4, 608-638. Engl. transl.: V. A. Iskovskikh, Rational surfaces with a pencil of rational curves, Math. USSR sb. 3 (1967), no. 4, 563-587. · Zbl 1249.17001
[8] В. А. Псковских Минимальные модели рациональных поверхностей над произвольными полями, Изв. АН СССР, Сер. мат. 43 (1979), вьш. 1, 19-43. Engl. transl.: V. A. Iskovskikh, Minimal models of rational surfaces over arbitrary field, Math. USSR Izv. 14 (1980), no. 1, 17-39. · Zbl 1249.17001
[9] В. А. Исковских Факторизация бирациональных отображений рациональных поверхностей с точки зрения теории Мори, УМН 51 (1996), вьш. 4(310), 3-72. Engl. transl.: V. A. Iskovskikh, Factorization of birational mappings of rational surfaces from the point of view of Mori theory, Russian Math. Surveys 51 (1996), no. 4, 585-652. · Zbl 0914.14005
[10] J. Lüroth, Beweis eines Satzes tiber rationale Kurven, Math. Ann. 9 (1876), 163-165. · JFM 07.0417.01
[11] Ju. I. Manin, Rational surfaces over perfect fields. II, Math. Sb. 1 (1967), no. 2, 141-168. · Zbl 0182.23701
[12] Ю. И. Манин, Кубические формы: алгебра, геометрия, арифметика, Наука, М., 1972, Engl. transl.: Yu. I. Manin, Cubic Forms: Algebra, Geometry, Arithmetic, North-Holland Mathematical Library, Vol. 4, North-Holland, Amsterdam, American Elsevier, New York, 1974. · Zbl 0342.02023
[13] T. Okada, Birational unboundedness of log terminal Q-Fano varieties and rationally connected strict Mori fiber spaces, Research Institute for Mathematical Sciences, Kyoto University, Kyoto, 2010.
[14] V. L. Popov, Jordan groups and automorphism groups of algebraic varieties, in: Groups of Automorphisms in Birational and Affine Geometry (Trento, Italy, 2012), Springer Proceedings in Mathematics & Statistics, Vol. 79, 2014, 185-213. · Zbl 1325.14024
[15] Yu. Prokhorov, On stable conjugacy of finite subgroups of the plane Cremona group, II, preprint, arXiv:1308.5698.
[16] T. A. Springer, Invariant Theory, Lecture Notes in Mathematics, Vol. 585, Springer-Verlag, Berlin, 1977. Russian transl.: Т. Спрингер, Теория инвариантов, сб. Математике, т. 24, Мир. М., 1981. · Zbl 0346.20020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.